HomeClinical ToolsGCS-P

🧠 GCS-Pupils Score (GCS-P)

Refine coma assessment with the GCS-Pupils score (GCS-P).

Clinical takeaway

Extends range to 1, capturing the worst injuries.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Add prognostic discrimination at the low end of the GCS.

How it works

GCS-P = total GCS − Pupil Reactivity Score (both reactive 0, one 1, none 2). Range 1–15.

Key points

  • Extends range to 1, capturing the worst injuries.
  • Improves TBI outcome prediction.
  • Easy bedside extension of the GCS.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Total GCS10 3–15
Pupils unreactive to lightBoth reactive (−0)

GCS-P10/15

  • SeverityModerate
  • FormulaGCS − Pupil Reactivity Score (0/1/2)
Total GCS10 3–15
Pupils unreactive to lightBoth unreactive (−2)

GCS-P8/15

  • SeveritySevere
  • FormulaGCS − Pupil Reactivity Score (0/1/2)

Frequently asked questions

What is GCS-Pupils Score (GCS-P)?
Refine coma assessment with the GCS-Pupils score (GCS-P).
How is GCS-Pupils Score (GCS-P) calculated? What is the core formula?
GCS-P = total GCS − Pupil Reactivity Score (both reactive 0, one 1, none 2). Range 1–15.
When is GCS-Pupils Score (GCS-P) used?
Add prognostic discrimination at the low end of the GCS.
What are the key clinical points for GCS-Pupils Score (GCS-P)?
Extends range to 1, capturing the worst injuries. Improves TBI outcome prediction. Easy bedside extension of the GCS.
What are the limits and cautions when using GCS-Pupils Score (GCS-P)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is GCS-Pupils Score (GCS-P) calculated in practice? Can you show a worked example?
Inputs: Total GCS 10 3–15, Pupils unreactive to light Both reactive (−0) → Result: GCS-P 10 /15(Severity: Moderate, Formula: GCS − Pupil Reactivity Score (0/1/2)) Inputs: Total GCS 10 3–15, Pupils unreactive to light Both unreactive (−2) → Result: GCS-P 8 /15(Severity: Severe, Formula: GCS − Pupil Reactivity Score (0/1/2))

Other tools

🧠 GCS🧠 ABCD²🧠 NIHSS🧠 mRS

中文版 →